Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
Ljp

Registered:
Posts: 7
Reply with quote  #1 
Hi, after some advice please.
I’ve suffered OAB for approx 10 years, definitely worse the last 5 years since menopause, and HRT hasn’t really touched it.
I’ve used vesicare off and on for more than 3 years, more recently every day and also trued upping to 10mg.

I’ve see the women’s health physio at my local hospital twice, and she’s done the usual kegel exercise advise, and also discovered a tightness on one side which I’m trying to work on.
I go back to see her in 4 weeks time, to me it seems silly to exercise pelvic floor when I currently have tightness issue to work on too.

She also suggested I try Betmiga, so I called my GP, and she left a prescription for me to try for a month.

The first two days looks very promising, both urgency and frequency reduced. Then I became concerned I wasn’t going to toilet very often at all and felt a bit puffy. I called the doctor and she suggested cutting the tablets in half hence reducing the dosage to 25 mg

I’ve been taking the 25 mg Plus a 5 mg Vesicare tablet for the past week or so.

This is really helping with the bladder issue, but slightly concerned by slight water retention, and constipation, and unsure whether to continue or stop.
It’s awful as the treatment is really helping bladder, but those two issues are making me question if I should continue.

Do any of you suffer constipation as a side effect? If so do you have any suggestions?
Irenedalziel

Registered:
Posts: 3
Reply with quote  #2 
Hi,  I have just been prescribed the same Betmiga 25mg for OAB.  I would be interested in how you get on with it.  You say it's helped with urgency and frequency and I am desperate for some relief from these awful symptoms.  I couldn't use Vesicare due to side effects - mainly swelling up of my lower legs and other issues.

For constipation, I have found Cosmocol the most gentle.  I take one sachet mid evening and that usually does the trick.  A box of 20 is about £6

I also have regular sessions of Sistisat bladder instillations once a month in the urology clinic; it's hyaluronic acid.  At first, it helped quite a lot but not completely.  Recently, I've had a break from it and the symptoms worsened, so my consultant is arranging regular instillations to recommence...just waiting for a letter.

I feel there is an allergic element to my symptoms so I use a Piriton; it helps with sleep a little.

Let me know if you stay on Betmiga if you don't mind.  I will take my first dose today but there is no indication as to when you should take it. I thought, as night time is the worst, I would use it before bed.  When do you take your dose?

Best wishes
Irene
Traceypage

Registered:
Posts: 4
Reply with quote  #3 
Hi Irene

I have used Betmiga for 2 years for Trigonitus which has been great up until now as I’ve had a bad flare up! I take it at night and have had no problems with it!

Tracey
Irenedalziel

Registered:
Posts: 3
Reply with quote  #4 
Just one pill ( Betmega) gave me the most horrendous headache which lasted for over 24 hours. I couldn't sleep for the pain.  Haven't tried it again.  I seem to have adverse reactions to most meds these days.  Wish I could find a alternative answer to OAB.  I've even had a bad reaction to cystistat recently.....having to run into the nearest toilet to pee within ten minutes of instillation.  
Food makes no difference.  I keep a daily food diary and have found no pattern.  I'm at a loss

Irene
Traceypage

Registered:
Posts: 4
Reply with quote  #5 
Oh dear that doesn’t sound good at all! I’ve been fine with Betmiga it’s Toviaz that stopped me passing urine! I suppose we are all different!

Yes I’m at a loss too it’s just so hard knowing what to do when nothing works!

Just been quoted £95 fr a dietitian then £75 thereafter if I had confidence in her helping I’d go for it! But like you I have no pattern even after giving up all the things I love!

Tracey
Irenedalziel

Registered:
Posts: 3
Reply with quote  #6 
Hi Tracey,
My OAB began after a virus attacked my heart; it attacked my bowel and bladder, so I don't think I am typical. At the same time I began having severe upper back pain. I think it's all connected but in the NHS you see different consultants for different reasons _ all with their own agendas and all trying to help. Now my arm is numb and I have electric shocks in my left foot so seeing a neurologist who also thinks it might be connected. Waiting for head scan.
I tried really hard with diet. I kept a food and symptoms diary for 2 years; it made no difference. Don't want to influence you but sounds like alot of money...
I'm considering allergy tests now...and so it goes on.
Best of luck
Irene
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.